Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Las Vegas, NV

August 22, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2006, 5:05 PM MST for Mohave County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2006, 5:05 PM MST (00:05 UTC)
Expired
Aug 22, 2006, 6:00 PM MST
In force
55 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 144 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 230008
FFWVEF
AZC015-230200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
505 PM MST TUE AUG 22 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 700 PM MST.

* AT 502 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  POSSIBLE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL MOVE OVER INTERSTATE 40 
  BETWEEN MILE MARKER 84 AND 88 AND SOUTH OF THE INTERSTATE. FLASH
  FLOODING IS LIKELY IN WASHES AND ROADWAYS MAINLY SOUTH OF 
  INTERSTATE 40 AND EAST OF HIGHWAY 93.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3529 11334 3526 11366 3488 11367 3490 11333

$$
1 follow-up statement
000
WGUS75 KVEF 230101
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
559 PM PDT TUE AUG 22 2006

AZC015-230200-
MOHAVE AZ-
559 PM MST TUE AUG 22 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
CENTRAL MOHAVE COUNTY...

AN AREA OF THUNDERSTORMS WITH HEAVY RAIN CONTINUES TO MOVE SLOWLY 
SOUTH IN RURAL AREAS SOUTH OF INTERSTATE 40 AND EAST OF HIGHWAY 93. 
WHILE NO FLOODING HAS BEEN REPORTED...THE THREAT OF FLASH FLOODING 
FROM RUNOFF STILL EXISTS.

LAT...LON 3529 11334 3526 11366 3488 11367 3490 11333

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:20 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 22, 3:20 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT TUE AUG 22 2006

.SYNOPSIS...A DEVELOPING SOUTHEAST FLOW WILL PULL MOIST AND UNSTABLE
AIR INTO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN FROM
ARIZONA...BRINGING ISOLATED TO SCATTERED THUNDERSTORMS THROUGH
WEDNESDAY. WEAK WESTERLY FLOW WILL THEN RETURN...PUSHING THE
MOISTURE BACK TOWARD ARIZONA THURSDAY AND FRIDAY. TEMPERATURES WILL
REMAIN A FEW DEGREES ABOVE NORMAL.
&&

.SHORT TERM...THUNDERSTORMS HAD DEVELOPED OVER THE EXPECTED AREA
THIS AFTERNOON...SOUTHEAST OF I-15...WITH THE EXCEPTION OF THE STRAY
STORM OVER THE SHEEP RANGE. ISOLATED CELLS OVER SOUTHERN CLARK
COUNTY WERE MOVING SLOWLY EAST-NORTHEAST AND SHOWED NO GOOD
INDICATION OF DEVELOPMENT TOWARD THE LAS VEGAS VALLEY. LEFT THE
MENTION OF STORMS OUT OF LAS VEGAS THIS EVENING. THUNDERSTORMS ALONG
THE ARIZONA RIM COUNTRY COULD BE SEEN PROPAGATING WESTWARD. MOIST
AND UNSTABLE AIR IS IN PLACE OVER SOUTHERN MOHAVE COUNTY AND SHOULD
FUEL SCATTERED THUNDERSTORMS THIS EVENING. THE 12Z NAM APPEARS TO
HAVE A LITTLE BETTER HANDLE ON THE CURRENT SITUATION THAN THE GFS
AND PREFER ITS SOLUTION WHICH BASICALLY INDICATES LITTLE CHANGE TO
THE PREVIOUS TRENDS FOR WEDNESDAY. MOISTURE CONTINUES TO SPREAD
NORTHWEST OVERNIGHT AND ISOLATED THUNDERSTORMS SHOULD DEVELOP OVER
CLARK...LINCOLN AND SOUTHERN NYE COUNTIES WEDNESDAY AFTERNOON.
SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER MOHAVE AND SOUTHERN SAN
BERNARDINO COUNTIES. BOTH THE NAM AND GFS SHOW WESTERLY FLOW
BEGINNING TO SPREAD INTO SOUTHEAST CALIFORNIA/NEVADA THURSDAY AND
STORMS SHOULD BE CONFINED MAINLY TO MOHAVE COUNTY THURSDAY AFTERNOON.

.LONG TERM...THINKING VIRTUALLY UNCHANGED FROM LAST FORECAST.
MOISTURE LOOKS TO HANG AROUND THE SOUTH AND EAST PARTS OF THE
FORECAST AREA AS A BROAD TROUGH SETS UP WEST OF AREA FOR MOST OF THE
EXTENDED. FLOW DOES NOT LOOK STRONG ENOUGH TO MOVE THE MOISTURE AWAY
FROM AREA. HENCE THE AFTERNOON POPS IN THE FAVORED AREAS OF
LINCOLN...MOHAVE...THE SOUTH AND EAST FRINGES OF CLARK...AND
SOUTHERN SAN BERNARDINO COUNTIES THROUGH THE EXTENDED. TEMPERATURE
GUIDANCE RUNS COOLER THAN NORMAL TEMPERATURES AND CURRENT FORECAST
SO LOWER TEMPERATURES SLIGHTLY TO BE BETWEEN THE TWO. &&

.AVIATION...ISOLATED THUNDERSTORMS IN THE PEACH SPRINGS DAGGETT
CORRIDORS WILL OCCUR UNTIL AROUND 04Z THIS EVENING. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR
DETAILS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 22, 9:46 AM MST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
946 AM PDT TUE AUG 22 2006

AZZ001>003-036-CAZ522>527-NVZ015>022-230700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
946 AM PDT TUE AUG 22 2006 /946 AM MST TUE AUG 22 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
OVER MOHAVE COUNTY...FAR SOUTHEAST SAN BERNARDINO COUNTY AND
POSSIBLY SOUTHERN CLARK COUNTY. GUSTY WINDS OVER 40 MPH...FREQUENT
LIGHTNING AND MODERATE TO BRIEF HEAVY RAINFALL WILL BE THE MAIN
THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM COVERAGE WILL EXPAND INTO SOUTHERN NEVADA AND
SOUTHEAST CALIFORNIA WEDNESDAY FOLLOWED BY A RETREAT INTO
NORTHWEST ARIZONA THURSDAY AND FRIDAY AS DRIER AIR PUSHES IN THE
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...WEATHER SPOTTERS
SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:03 PM MSTSevere Thunderstorm WarningVEFMohave42 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.